MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0537
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Inflammation (1932); Injury (2348)
Date of Event 04/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Intra-operative observations reported to the rep: a moderate amount of black tissue, the trunnion was worn and cracked off.The liner was discolored.The portion of the stem inside the head was removed with difficulty.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and crack / fracture involving accolade stem was reported.The event was confirmed based on medical record.Method & results: device evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photographs shows a recently explanted accolade stem with damage at the base of the trunnion and debris can be seen on the surface of the stem.Material analysis,functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant was rejected indicating: undated, unlabelled x-ray ap right hip demonstrates uncemented tha with stem disassociated and dislocated from head with transverse defect at base of trunnion.Head remains in acetabular component.No clinical or pmh, no operative reports, no examination of explanted components, no serial imaging studies.The x-ray confirms the event description, but a medical report is not possible based upon this single x-ray.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that the patient's right hip was revised due to disassociation and crack / fracture of the device.The event was confirmed based on medical record.A review of the provided medical records and x-rays by a clinical consultant was rejected indicating: undated, unlabelled x-ray ap right hip demonstrates uncemented tha with stem disassociated and dislocated from head with transverse defect at base of trunnion.Head remains in acetabular component.No clinical or pmh, no operative reports, no examination of explanted components, no serial imaging studies.The x-ray confirms the event description, but a medical report is not possible based upon this single x-ray.The reported device was not returned however photographs were provided for review.The photographs shows a recently explanted accolade stem with damage at the base of the trunnion and debris can be seen on the surface of the stem.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.H3 other text: device not returned.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10065859
Report Number0002249697-2020-00909
Device Sequence Number13647435
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Model Number6020-0537
Device Catalogue Number6020-0537
Device Lot Number33883905
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age87 YR
Patient Weight73